Volume 15, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A Milnor–Wood inequality for complex hyperbolic lattices in quaternionic space

Oscar García-Prada and Domingo Toledo

Geometry & Topology 15 (2011) 1013–1027
Abstract

We prove a Milnor–Wood inequality for representations of the fundamental group of a compact complex hyperbolic manifold in the group of isometries of quaternionic hyperbolic space. Of special interest is the case of equality, and its application to rigidity. We show that equality can only be achieved for totally geodesic representations, thereby establishing a global rigidity theorem for totally geodesic representations.

Keywords
Milnor–Wood inequality, rigidity, complex hyperbolic lattice
Mathematical Subject Classification 2000
Primary: 22E40
Secondary: 53C26
References
Publication
Received: 14 October 2010
Accepted: 3 January 2011
Published: 22 June 2011
Proposed: Simon Donaldson
Seconded: Danny Calegari, Leonid Polterovich
Authors
Oscar García-Prada
Instituto de Ciencias Matemáticas CSIC-UAM-UC3M-UCM
Serrano, 121
28006 - Madrid
Spain
http://www.mat.csic.es/webpages/garcia-prada
Domingo Toledo
Department of Mathematics
University of Utah
Salt Lake City, UT 84112 USA
http://www.math.utah.edu/~toledo